MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0112700
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hernia (2240); Fluid Discharge (2686); Neuralgia (4413); Swelling/ Edema (4577)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of pre-shaped mesh the patient had swelling, fluid discharge, nerve pain and was subsequently diagnosed with a recurrent hernia.The information provided does not help to determine root cause for the patient¿s postoperative course.No conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative symptoms/diagnosis.The adverse reactions section of the instructions-for-use, supplied with the device identifies hernia recurrence as a possible complication.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 102 units released for distribution in february 2021.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3.
 
Event or Problem Description
As reported, the patient underwent an open left inguinal hernia repair on (b)(6) 2022.About 3 weeks post op the patient had significant swelling in the left groin, and testicle.He followed up with the surgeon who drained some fluid from the surgical site, cleaned out the area and reclosed the incision using a glue.As reported, the patient has experienced nerve pain ever since.The patient was subsequently diagnosed with a recurrent hernia and was told he will need another surgery.The revision procedure has not yet been scheduled.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19087718
Report Number1213643-2024-00144
Device Sequence Number15229491
Product Code FTL
UDI-Device Identifier00801741016547
UDI-Public(01)00801741016547
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Catalogue Number0112700
Device Lot NumberHUFN0317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale